Alert archive / South Carolina / Tornado Warnings in 2013

Tornado Warning 12, NWS Charleston, SC

June 30, 2013Berkeley County, Dorchester County, South Carolina

NWS Charleston, SC issued this tornado warning at Jun 30, 2013, 4:30 PM EDT for Berkeley County, Dorchester County, South Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2013, 4:30 PM EDT (20:30 UTC)
Expired
Jun 30, 2013, 5:15 PM EDT
In force
45 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 91 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1458 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1458 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

786 
WFUS52 KCHS 302030
TORCHS
SCC015-035-302115-
/O.NEW.KCHS.TO.W.0012.130630T2030Z-130630T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
430 PM EDT SUN JUN 30 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR PORTIONS OF...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 515 PM EDT

* AT 431 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING A TORNADO...NEAR SAINT GEORGE...MOVING NORTHEAST AT 25
  MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SAINT GEORGE...INDIAN FIELD...HARLEYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3326 8013 3309 8053 3316 8062 3332 8053
      3333 8051 3333 8049 3330 8049 3328 8048
      3326 8043 3327 8039 3326 8037 3328 8035
      3327 8031 3330 8026 3336 8024
TIME...MOT...LOC 2031Z 217DEG 20KT 3316 8052

$$
3 follow-up statements
547 
WWUS52 KCHS 302038
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
438 PM EDT SUN JUN 30 2013

SCC015-035-302115-
/O.CON.KCHS.TO.W.0012.000000T0000Z-130630T2115Z/
DORCHESTER SC-BERKELEY SC-
438 PM EDT SUN JUN 30 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR PORTIONS
OF DORCHESTER AND BERKELEY COUNTIES...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR BYRD...OR ABOUT
OVER SAINT GEORGE...MOVING EAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HARLEYVILLE AND SAINT GEORGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...STRONG
ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY BE OCCURRING
OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS
DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE
BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER
UNDER A HIGHWAY OVERPASS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3326 8013 3311 8054 3319 8058 3326 8043
      3327 8039 3326 8037 3328 8035 3327 8031
      3330 8026 3336 8024
TIME...MOT...LOC 2038Z 255DEG 17KT 3314 8049

$$
455 
WWUS52 KCHS 302053
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT SUN JUN 30 2013

SCC015-035-302115-
/O.CON.KCHS.TO.W.0012.000000T0000Z-130630T2115Z/
DORCHESTER SC-BERKELEY SC-
453 PM EDT SUN JUN 30 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR PORTIONS
OF DORCHESTER AND BERKELEY COUNTIES...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR GIANT...OR ABOUT 8
MILES EAST OF INDIAN FIELD...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE....

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO MAY BE WRAPPED IN RAIN AND NOT EASILY SEEN. IF YOU WAIT
UNTIL YOU SEE OR HEAR IT COMING IT MAY BE TOO LATE. TAKE SHELTER NOW.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3333 8020 3326 8013 3315 8043 3325 8046
      3326 8043 3327 8039 3326 8037 3328 8035
      3327 8031 3330 8026
TIME...MOT...LOC 2053Z 250DEG 20KT 3319 8039

$$
592 
WWUS52 KCHS 302111
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT SUN JUN 30 2013

SCC015-035-302121-
/O.EXP.KCHS.TO.W.0012.000000T0000Z-130630T2115Z/
DORCHESTER SC-BERKELEY SC-
511 PM EDT SUN JUN 30 2013

...THE TORNADO WARNING FOR PORTIONS OF DORCHESTER AND BERKELEY
COUNTIES WILL EXPIRE AT 515 PM EDT...

AT 511 PM EDT...RADAR INDICATED THAT TORNADIC THUNDERSTORM THAT
PROMPTED THE WARNING WEAKENED...AND WAS NO LONGER CAPABLE OF 
PRODUCING TORNADOES. THE TORNADO WARNING HAS THEREFORE BEEN 
ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3333 8020 3326 8013 3315 8043 3325 8046
      3326 8043 3327 8039 3326 8037 3328 8035
      3327 8031 3330 8026
TIME...MOT...LOC 2111Z 250DEG 20KT 3322 8028

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Jun 30, 3:56 PM EDT, 34 minutes earlier.

Area forecast discussion, Jun 30, 3:56 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT SUN JUN 30 2013

...HEAVY RAINS AND FLASH FLOODING LIKELY THROUGH TUESDAY
MORNING...

.SYNOPSIS...
A FRONT WILL REMAIN NEARLY STATIONARY OVER THE WESTERN CAROLINAS
AND NORTHERN GEORGIA. A VERY MOIST AIR MASS AHEAD OF THE FRONT
WILL ALLOW FOR HEAVY RAINFALL AT TIMES THROUGH AT LEAST MID WEEK.
OTHERWISE...HIGH PRESSURE WILL PREVAIL OFFSHORE WITH DEEP LOW
PRESSURE NORTH AND WEST OF THE AREA. BY THE END OF THE WEEK HIGH
PRESSURE WILL STRENGTHEN ALONG THE EAST COAST AND PERSIST THROUGH
NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AN IMPRESSIVE MOISTURE CONVEYOR WITH ORIGINS FROM THE DEEP TROPICS
WILL CONTINUE TO FUNNEL HIGH MOISTURE LADEN AIR NORTHWARD INTO THE
REGION BETWEEN BLOCKING HIGH PRESSURE OVER THE ATLANTIC AND A
DEEPENING UPPER LEVEL LOW GYRATING OVER THE TENNESSEE VALLEY.
BLENDED AMSU/SSMI DATA SHOWS PWAT VALUES WITHIN THE CORE OF THE
MOISTURE TAP ARE GENERALLY 2 TO 2.3 INCHES...WHICH IS ABOUT
125-140 PERCENT OR NORMAL FOR 30 JUNE. IMPRESSIVE UPPER DYNAMICS
COUPLED WITH HIGH PWATS...SOME INSTABILITY AND A NUMBER OF
NUMEROUS MESOSCALE BOUNDARY COLLISIONS. WILL PRODUCE NUMEROUS TO
WIDESPREAD SHOWERS/TSTMS FOR THE REMAINDER OF THE AFTERNOON HOURS
THEN GRADUALLY WANING THIS EVENING. AFTER MIDNIGHT...850MB
MOISTURE TRANSPORT VECTORS STRENGTHEN DRAMATICALLY AS THE FLOW
AHEAD OF THE UPPER LOW BACKS SLIGHTLY AND LOW-LEVEL JETTING
INTENSIFIES ACROSS THE SOUTHEAST STATES. THIS WILL SUPPORT ANOTHER
ROUND OF SHOWERS AND TSTMS WITH TORRENTIAL RAINFALL. WILL HIGHLIGHT
70-90 PERCENT POPS AT VARIOUS TIMES THROUGH THE NIGHT...TRYING TO
CAPTURE THE TIMING AND PLACEMENT OF THE GREATEST CONVECTIVE
COVERAGE AS BEST AS IS POSSIBLE THIS FAR OUT. LOWS WILL RANGE FROM
THE LOWER 70S INLAND TO THE MID 70S AT THE COAST...ALTHOUGH THEY
WILL BE AUGMENTED AT TIMES BASED ON HOW HEAVY CONVECTIVE ELEMENTS
BECOME AT ANY ONE PLACE.

THERE IS A CHANCE FOR AN ISOLATED SEVERE TSTM THIS AFTERNOON AS
MESOSCALE BOUNDARIES COLLIDE. ORGANIZED SEVERE TSTMS APPEAR
UNLIKELY ATTM GIVEN THE MARGINAL INSTABILITY THAT IS IN
PLACE...HOWEVER A FEW SEVERE TSTM WARNINGS MAY BE ISSUED.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
A WET PATTERN WILL REMAIN IN PLACE OVER THE SOUTHEASTERN UNITED
STATES THROUGH MID WEEK. MODELS REMAIN IN AGREEMENT THAT THE LARGE
SCALE PATTERN WILL HAVE DEEP HIGH PRESSURE CENTERED OVER THE
WESTERN ATLANTIC AND A LARGE TROUGH CENTERED OVER THE OHIO AND
TENNESSEE VALLEY. THIS WILL KEEP THE AREA PRIME FOR SHOWER AND/OR
THUNDERSTORM DEVELOPMENT EACH AFTERNOON AS DEEP MOISTURE ADVECTS
FROM THE GULF OF MEXICO TO SOUTHEAST GEORGIA AND SOUTHEAST SOUTH
CAROLINA.

WIDESPREAD WET CONDITIONS LOOK APPARENT ON MONDAY AS A WEAK SFC LOW
REMAINS POSITIONED THE DEEP SOUTH AND LIKELY AMPLIFIES MOISTURE
ADVECTION OVER THE REGION WHILE HIGH PRESSURE GRADUALLY EXPANDS OVER
THE WESTERN ATLANTIC AND FORCES THE MOISTURE TO REMAIN PINNED OVER
THE SOUTHEAST. A FEW ROUNDS OF HEAVY PRECIP ARE THEREFORE POSSIBLE
EACH AFTERNOON AS PWATS REMAIN BETWEEN 2 TO 2.5 INCHES...FAVORABLE
DIVERGENT FLOW ALOFT OCCURS WITH AN H25 JET...AND SEVERAL H5
SHORTWAVES ROUND THE EASTERN EDGE OF THE LONGWAVE TROUGH TO THE
WEST/NORTHWEST. THE GREATEST POTENTIAL FOR FLASH FLOODING SHOULD
BE ON MONDAY WHEN ENHANCED LOW LVL CONVERGENCE OCCURS ALONG THE
NORTHERN EDGE OF A 30-35 KT H85 JET WHILE ISENTROPIC ASCENT BECOMES
MORE FAVORABLE AS THE WEAK SFC LOW TO OUR WEST RESULTS IN FLOW
BECOMING MORE SOUTHERLY. HAVE THEREFORE INCREASED POPS TO 70-80 OVER
ALL LOCATIONS BY MONDAY AFTERNOON DURING PEAK HEATING. GIVEN THE
AMOUNT OF RAINFALL EXPERIENCED AND ANTICIPATED SUNDAY AFTERNOON AND
EVENING...WILL MAINTAIN A FLASH FLOOD WATCH THROUGH EARLY TUESDAY
MORNING.

THERE IS A POTENTIAL OF FLASH FLOODING TO OCCUR THROUGH TUESDAY
EVENING...BUT CONFIDENCE IN TIMING AND PRECISE LOCATION ARE TOO LOW
TO INCLUDE IN A FLASH FLOOD WATCH AT THIS TIME. HOWEVER...HAVE
INCREASED POPS TO 70 OVER MOST LOCATIONS GIVEN THE INCREASING TREND
IN MODEL SOLUTIONS OVER THE REGION. CONDITIONS SHOULD GRADUALLY
IMPROVE ON WEDNESDAY AS ATLANTIC HIGH PRESSURE BUILDS ALONG THE
SOUTHEAST COAST WHILE THE LARGE TROUGH TO OUR WEST/NORTHWEST BEGINS
TO MAKE A NORTHERN RETREAT. THIS SHOULD RESULT IN MOST PRECIP
ACTIVITY REMAINING OVER FAR INLAND LOCATIONS...THUS HAVE KEEP 60-70
POPS MAINLY WEST OF INTERSTATE 95 THROUGH WEDNESDAY EVENING...AND
NEAR 50 POPS ALONG THE COAST.

THE OVERALL SEVERE WEATHER THREAT WILL REMAIN LOW THROUGH WEDNESDAY
GIVEN MOSTLY CLOUDY SKIES AND SATURATED PROFILES...HOWEVER CAN NOT
RULE OUT AN ISOLATED EVENT WITH BOUNDARY COLLISIONS DURING PEAK
HEATING. OVERALL HIGH TEMPS WILL BE A BIT COOLER GIVEN THE LACK OF
STRONG SFC HEATING DUE TO THE COVERAGE OF PRECIP OVER THE AREA. HIGH
TEMPS SHOULD RANGE BETWEEN THE MID TO UPPER 80S...HIGHEST INLAND.
OVERNIGHT LOWS WILL RANGE IN THE LOW 70S INLAND TO MID/UPPER 70S
ALONG THE COAST.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
DECENT MODEL AGREEMENT THIS PERIOD INDICATING DEEP HIGH PRESSURE
STRENGTHENING OVER THE EAST COAST THROUGH THE WEEKEND. WITH THE
DEEPEST MOISTURE SHIFTING WEST OF THE AREA THERE SHOULD BE LESS IN
THE WAY OF RAINFALL ACROSS THE AREA...MAINLY NEAR THE COAST EACH
MORNING TRANSITIONING INLAND THROUGH THE DAY. HIGH TEMPERATURES WILL
BE SLOWLY WARMING THROUGH THE PERIOD...LIKELY GETTING BACK ABOVE
NORMAL FOR THE WEEKEND.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
SCATTERED THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
THROUGHOUT THE AFTERNOON...PERIODICALLY REDUCING CONDITIONS TO AT LEAST
MVFR LEVELS DUE TO HEAVY DOWNPOURS AT BOTH KCHS AND KSAV. DUE TO
CURRENT RADAR TRENDS...HAVE INITIATED KCHS WITH A +TSRA TEMPO GROUP
WITH CONDITIONS SLIGHTLY DELAYED AT KSAV. PLENTY OF
MOISTURE WILL CONTINUE OVERNIGHT...BUT EXPECT CONVECTION TO DIMINISH
AFTER SUNSET. HOWEVER...SHOWERS COULD ONCE AGAIN INITIATE BY EARLY
MONDAY MORNING...ONCE AGAIN INCREASING CHANCES FOR MVFR CONDITIONS.

EXTENDED AVIATION OUTLOOK...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS EXPECTED EACH AFTERNOON/EVENING THROUGH MID WEEK WITH
BRIEF REDUCTIONS IN CEILINGS AND/OR VISIBILITIES...ESPECIALLY ON
MONDAY AND TUESDAY.

&&

.MARINE...
TONIGHT...WINDS AND SEAS WILL REMAIN ELEVATED TONIGHT AS LOW-LEVEL
JETTING INTENSIFIES. WILL MAINTAIN SMALL CRAFT ADVISORIES FOR ALL
BUT THE CHARLESTON HARBOR AND THE GEORGIA NEARSHORE WATERS.

MONDAY THROUGH FRIDAY...ATLANTIC HIGH PRESSURE WILL REMAIN EAST OF
THE COASTAL WATERS INTO EARLY WEDNESDAY WHILE A LARGE TROUGH OF LOW
PRESSURE IS POSITIONED INLAND. THIS WILL RESULT IN A TIGHTENED
PRESSURE GRADIENT OVER ALL WATERS...WITH WINDS/SEAS IN MARGINAL
SMALL CRAFT ADVISORY CONDITIONS FOR NEARSHORE SC WATERS AND OUTER
GEORGIA WATERS INTO TUESDAY MORNING. WINDS/SEAS WILL LIKELY PEAK NEAR
20-25 KTS WITH SEAS OF 5-7 FT MONDAY NIGHT DURING THE ADVISORY EVENT
AS A 30-35 KT LOW LVL JET ADVANCES NORTH OVER THE WATERS. CONDITIONS
SHOULD THEN GRADUALLY IMPROVE AND REMAIN BELOW SMALL CRAFT ADVISORY
LEVELS INTO MID WEEK AS ATLANTIC HIGH PRESSURE BEGINS TO BUILD OVER
THE WESTERN ATLANTIC.

RIP CURRENTS...AN ENHANCED RISK OF RIP CURRENTS WILL CONTINUE ON
MONDAY FOR LOCATIONS ALONG SC BEACHES DUE TO ONSHORE WINDS NEAR
15-20 MPH AND LONG PERIOD SWELLS OF 2-3 FT. THUS THE RIP CURRENT RISK
WILL REMAIN IN THE MODERATE CATEGORY FOR LOCATIONS ALONG THE SOUTH
CAROLINA BEACHES. WINDS SHOULD BE SLIGHTLY WEAKER ALONG THE GEORGIA
COAST...THUS THE RIP CURRENT RISK WILL LIKELY REMAIN IN THE LOW
CATEGORY THROUGH MONDAY AFTERNOON.

&&

.HYDROLOGY...
THERE WILL REMAIN AN IMPRESSIVE SETUP FOR HEAVY RAINFALL OVER THE
NEXT FEW DAYS AS THE REGION REMAINS ANCHORED UNDERNEATH A TROPICAL
MOISTURE PLUME ADVECTING NORTH BETWEEN BLOCKING HIGH PRESSURE OVER
THE ATLANTIC AND DEEP LOW PRESSURE OVER THE TENNESSEE VALLEY.
PWATS WELL OVER 2 INCHES...COUPLED WITH MODEST INSTABILITY AND A
PLETHORA OF UPPER-LEVEL IMPULSES MOVING THROUGH WILL SUPPORT
HEAVY RAINFALL. STORM TOTAL AMOUNTS OF 2-4 INCHES WITH LOCAL
AMOUNTS IN EXCESS OF 5 INCHES WILL BE POSSIBLE THROUGH AT LEAST
MONDAY NIGHT. GIVEN MUCH OF THE REGION IS RUNNING WELL ABOVE
CLIMATOLOGICAL NORMALS FOR PRECIPITATION AND THE GROUND REMAINS
SATURATED FROM HEAVY RAINS EXPERIENCED OVER THE PAST SEVERAL
WEEKS...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF SOUTHEAST
SOUTH CAROLINA AND PARTS OF SOUTHEAST GEORGIA ROUGHLY NORTH OF
INTERSTATE 16. THE FLASH FLOOD WATCH MAY EVENTUALLY NEED TO BE
EXPANDED SOUTH TO INCLUDE THE REMAINDER OF SOUTHEAST GEORGIA LATER
TONIGHT OR ON MONDAY.

&&

.CLIMATE...

AS OF 30/1950Z...1.82 INCHES OF RAIN HAD FALLEN AT THE CHARLESTON
AIRPORT. THIS BREAKS THE DAILY PRECIPITATION RECORD FOR THE DATE.

RECORD RAINFALL TOTALS FOR 30 JUNE...
CHARLESTON AIRPORT... 1.75 INCHES - 1987
WATERFRONT PARK...... 2.12 INCHES - 1944
SAVANNAH AIRPORT..... 3.06 INCHES - 1983

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH THROUGH LATE MONDAY NIGHT FOR GAZ087-088-
     099>101.
SC...FLASH FLOOD WATCH THROUGH LATE MONDAY NIGHT FOR SCZ040-042>045-
     047>052.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR AMZ350-352-374.

&&

ST/DPB/JHP
Hazardous weather outlook, Jun 30, 3:25 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
325 PM EDT SUN JUN 30 2013

GAZ087-088-099>101-SCZ040-042>045-047-052-011930-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
TIDAL BERKELEY-
325 PM EDT SUN JUN 30 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE MONDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

SCZ048>051-011930-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
325 PM EDT SUN JUN 30 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE MONDAY NIGHT...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   MODERATE RISK FOR RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-011930-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
325 PM EDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ114>119-137>141-011930-
TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-
325 PM EDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL
THROUGH TONIGHT.. FLOODING OF MAINLY LOW LYING AND POOR DRAINAGE
AREAS IS POSSIBLE...BUT LOCALIZED FLASH FLOODING COULD OCCUR IF
THE HEAVY RAINFALL CONTINUES TO REDEVELOP OR MOVE OVER THE SAME
AREA FOR AN EXTENDED DURATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVY RAINFALL...A VERY MOIST AIR MASS WILL REMAIN IN PLACE THROUGH
THE MIDDLE OF THE WEEK AND WITH SEVERAL UPPER LEVEL DISTURBANCES
MOVING ACROSS THE AREA AND RELATIVELY SLOW STORM MOTIONS...HEAVY
RAINFALL IS EXPECTED AT TIMES. SEVERAL INCHES OF RAIN COULD FALL
THROUGH MID WEEK...WITH THE GREATEST AMOUNTS LIKELY ALONG THE SOUTH
CAROLINA COAST. GIVEN THE ALREADY SATURATED GROUND FROM RECENT HEAVY
RAINFALL THERE WILL BE A RISK OF LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Jun 30, 3:16 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT SUN JUN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FLASH FLOOD      2 NW CHARLESTON         32.80N  79.96W
06/30/2013                   CHARLESTON         SC   PUBLIC

            DUNNEMAN AVENUE AT 10TH STREET IS UNDER WATER AND
            IMPASSABLE.

&&

EVENT NUMBER CHS1300604

BDC
Special weather statement, Jun 30, 3:36 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT SUN JUN 30 2013

SCZ043-044-049-050-302000-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
336 PM EDT SUN JUN 30 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND COLLETON COUNTIES THROUGH 400 PM EDT...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR JACKSONBORO...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JACKSONBORO...ASHEPOO...PARKERS FERRY...BECK LANDING...CANADY
LANDING...PARKERS FERRY LANDING...GLOVERVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3303 8052 3287 8020 3259 8050 3271 8074
TIME...MOT...LOC 1936Z 218DEG 18KT 3278 8047
Special weather statement, Jun 30, 3:42 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT SUN JUN 30 2013

GAZ101-SCZ047-051-302030-
COASTAL JASPER-EFFINGHAM-INLAND JASPER-
342 PM EDT SUN JUN 30 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES THROUGH 430 PM EDT...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM COASTAL CAROLINA
HOSPITAL TO MARLOW...MOVING NORTH AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RINCON...BLANDFORD...OKATIE...JASPER...DEERFIELD...STILLWELL...
GUYTON...SWITZERLAND...SPRINGFIELD...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3245 8150 3269 8099 3237 8086 3235 8091
      3235 8092 3234 8093 3223 8116 3224 8120
      3219 8126 3213 8139
TIME...MOT...LOC 1942Z 189DEG 15KT 3234 8104 3227 8140
Special weather statement, Jun 30, 4:05 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT SUN JUN 30 2013

GAZ087-088-099-100-302045-
BULLOCH-CANDLER-JENKINS-SCREVEN-
405 PM EDT SUN JUN 30 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH AND CANDLER COUNTIES THROUGH 445 PM EDT...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR OLIFFTOWN...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
OLIFFTOWN...CANOE POND...UNION...UNION...PARISH...HERNDON...THRIFT...
PULASKI...COLLINS LAKE...BUTTS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3243 8220 3247 8218 3252 8215 3256 8208
      3254 8203 3260 8201 3266 8209 3282 8215
      3289 8213 3292 8208 3293 8195 3295 8185
      3291 8176 3295 8170 3221 8166 3223 8181
      3227 8189 3227 8197 3233 8224 3235 8226
TIME...MOT...LOC 2006Z 255DEG 20KT 3257 8212
Special weather statement, Jun 30, 4:15 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT SUN JUN 30 2013

SCZ043-044-050-302045-
CHARLESTON-DORCHESTER-INLAND COLLETON-
415 PM EDT SUN JUN 30 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND COLLETON COUNTIES THROUGH 445 PM EDT...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DELEMAR CROSSROADS
TO NEYLES TO BLAKE...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RITTER...BLAKE...DELEMAR CROSSROADS...ISLANDTON...GLOVERVILLE...
HENDERSONVILLE...WESTOE...COTTAGEVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3300 8019 3284 8017 3267 8067 3267 8068
      3266 8070 3268 8072 3267 8073 3268 8073
      3267 8075 3268 8077 3270 8082 3272 8085
      3284 8090 3289 8097 3315 8078 3327 8056
TIME...MOT...LOC 2016Z 219DEG 16KT 3285 8033 3285 8057
          3271 8075
Special weather statement, Jun 30, 4:20 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
420 PM EDT SUN JUN 30 2013

SCZ042-047-048-302100-
BEAUFORT-HAMPTON-INLAND JASPER-
420 PM EDT SUN JUN 30 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER AND
BEAUFORT COUNTIES THROUGH 500 PM EDT...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BLOUNTVILLE TO
ROBERTVILLE...MOVING NORTH AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOUNTVILLE...YEMASSEE...ROBERTVILLE...POSSUM CORNER...EARLY
BRANCH...STAFFORD...SCOTIA...CUMMINGS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3289 8097 3284 8090 3281 8089 3273 8085
      3270 8083 3268 8077 3267 8075 3268 8073
      3267 8073 3268 8072 3266 8070 3267 8069
      3265 8068 3242 8113 3279 8130
TIME...MOT...LOC 2020Z 190DEG 22KT 3272 8084 3255 8120

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 11:31 AM EDTSpecial Marine WarningCHS29 min
Jun 30, 12:02 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Colleton, Dorchester88 min
Jun 30, 12:58 PM EDTFlash Flood WarningCHSBerkeley, Charleston2 hr
Jun 30, 1:19 PM EDTFlash Flood WatchCHSAllendale, Berkeley, Colleton, Dorchester, Hampton70 hr
Jun 30, 2:24 PM EDTFlash Flood WarningCHSBerkeley, Charleston2 hr
Jun 30, 2:33 PM EDTSpecial Weather StatementCHSHampton27 min
Jun 30, 2:39 PM EDTSpecial Marine WarningCHS2 hr
Jun 30, 2:50 PM EDTFlash Flood WarningCHSBerkeley, Charleston115 min
Jun 30, 3:36 PM EDTSpecial Weather StatementCHSColleton24 min
Jun 30, 3:42 PM EDTSpecial Weather StatementCHSJasper48 min
Jun 30, 4:15 PM EDTSpecial Weather StatementCHSColleton, Dorchester30 min
Jun 30, 4:20 PM EDTSpecial Weather StatementCHSHampton40 min
Jun 30, 4:27 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester63 min
Jun 30, 4:51 PM EDTSpecial Weather StatementCHSBerkeley24 min
Jun 30, 5:10 PM EDTAreal Flood AdvisoryCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester2 hr
Jun 30, 5:29 PM EDTFlash Flood WarningCHSBerkeley, Charleston, Colleton, Dorchester3 hr
Jun 30, 5:35 PM EDTSpecial Weather StatementCHSBerkeley40 min
Jun 30, 5:55 PM EDTTornado WarningCHSBerkeley50 min
Jun 30, 6:02 PM EDTAreal Flood AdvisoryCHSAllendale, Hampton118 min

Nearby

Tornado Warnings in South Carolina, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.